Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 114, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jul 23, 2007, 7:27 PM MDT for Fergus County, Montana. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 23, 2007, 7:27 PM MDT (01:27 UTC)
- Expired
- Jul 23, 2007, 8:15 PM MDT
- In force
- 48 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Fergus County, MT
The radar
The Billings radar (KBLX), 164 km from the middle of the area, began a volume at 01:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 1.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3734 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 5:45 PM MDT, 1 hour 42 minutes earlier.
Area forecast discussion, Jul 23, 5:45 PM MDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 545 PM MDT MON JUL 23 2007 UPDATED AVIATION SECTION .DISCUSSION... TONIGHT...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL CONTINUE TO AFFECT THE FORECAST AREA. A WEAK UPPER LEVEL TROUGH EMBEDDED WITHIN THE FLOW ALOFT WILL MOVE OVER THE FORECAST AREA TONIGHT...WITH THUNDERSTORM ACTIVITY BEGINNING THIS EVENING OVER THE SOUTHWEST MOUNTAINS...LATER SPREADING TO THE NORTH CENTRAL PLAINS. THUNDERSTORMS OVER THE SOUTHWEST MOUNTAINS ARE ANTICIPATED TO BE MOSTLY DRY...WITH SOME LIGHTNING AND LITTLE PRECIPITATION. TUESDAY THROUGH WEDNESDAY...A STRONG PACIFIC STORM SYSTEM WILL IMPINGE UPON THE UPPER LEVEL RIDGE TUESDAY...WITH A STRONG BAROCLINIC ZONE EXTENDING FROM SOUTHWEST TO NORTH CENTRAL MONTANA. PRECIPITABLE WATER WILL BE ON THE INCREASE DURING THIS TIME AS WELL...WITH THUNDERSTORMS CAPABLE OF PRODUCE SOME RAIN RATHER THAN ONLY DRY LIGHTNING. THE AVAILABLE MODEL GUIDANCE APPEARS TO DISAGREE SIGNIFICANTLY WITH RESPECT TO THE CONCENTRATION OF THE SYNOPTIC FORCING AND PRECIPITATION AMOUNTS. FORECAST PRECIPITATION AMOUNTS HAVE BEEN KEPT FAIRLY CONSERVATIVE DURING THIS TIME DUE TO MODEL DISAGREEMENT. THIS STORM SYSTEM IS LIKELY TO DECREASE TEMPERATURES BY NEARLY 20 DEGREES IN SOME LOCATIONS AFTER THE PASSAGE OF A SURFACE COLD FRONT BETWEEN TUESDAY AFTERNOON AND EARLY WEDNESDAY. ZUMPFE WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...UPPER RIDGE THAT WAS FLATTENED BY WEDNESDAYS SHORTWAVE WILL INTENSIFY ON THURSDAY AND CONTINUE QUITE STRONG INTO THE FIRST PART OF THE WEEKEND. HAVE RAISED A FEW HIGH TEMPERATURES OVER SW MT ON THURSDAY. UPPER HIGH CENTERED OVER THE DESERT SOUTHWEST WILL DRAW MID-LEVEL MONSOONAL MOISTURE INTO THE STATE FOR ISOLATED AFTERNOON AND EVENING MAINLY MOUNTAIN THUNDERSTORMS. BLANK/BRITTON SATURDAY THROUGH MONDAY...MODELS CONTINUE WITH THE UPPER LEVEL RIDGE OVER THE WESTERN U.S. THUS...WILL GO WITH PERSISTENCE WITH CONTINUED HOT AND MOSTLY DRY WEATHER...EXCEPT FOR ISOLATED AFTERNOON THROUGH EARLY NIGHTTIME THUNDERSTORMS...MAINLY CONFINED TO THE SOUTHWEST AND THE MOUNTAINS WILLIAMSON DC && .AVIATION... UPDATED 2345Z. SOUTHWEST FLOW ALOFT. HOT AND SOMEWHAT UNSTABLE AIRMASS. THUNDERSTORMS HAVE DEVELOPED EAST OF KGTF WITH STRONG THUBDERSTORMS IN CHOUTEAU...HILL AND JUDITH BASIN COUNTIES. THUNDERSTORMS ARE ALSO MOVING INTO WESTERN MONTANA. CONVECTIVE ACTIVITY SHOULD END BY MIDNIGHT. VFR CONDITIONS PREVAIL WITH MVFR CONDITIONS IN THE VICINITY OF THUNDERSTORMS. && .FIRE WEATHER... UPDATED 2055Z. HAVE CANCELLED FIRE WEATHER WATCH FOR THIS EVENING AS CONDITIONS WILL BE MARGINAL FOR RED FLAG WITH A MIX OF WET AND DRY THUNDERSTORMS EXPECTED. WILL SEE AN INCREASE IN THUNDERSTORM ACTIVITY AND A WIND SHIFT TUESDAY AS A COLD FRONT MOVES THROUGH THE AREA. AT THIS POINT DO NOT ANTICIPATE A NEED FOR FIRE WEATHER HIGHLIGHTS AS MOST THUNDERSTORMS SHOULD BE WET BUT WILL CONTINUE TO CLOSELY MONITOR THE SITUATION. THOMSON && .PRELIMINARY POINT TEMPS/POPS... GTF 67 93 59 90 / 30 30 30 20 CTB 67 91 54 86 / 20 20 10 10 HLN 67 93 63 92 / 20 30 40 20 BZN 57 92 58 89 / 20 30 50 40 WEY 48 83 44 79 / 20 50 50 50 DLN 59 87 55 86 / 20 40 50 30 HVR 67 95 62 89 / 30 20 30 20 LWT 63 90 59 84 / 30 30 40 30 && SHORT TERM...ZUMPFE LONG TERM...BLANK/BRITTON/WILLIAMSON DC AVIATION...EMANUEL WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jul 23, 3:00 PM MDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 300 PM MDT MON JUL 23 2007 MTZ008>015-044>055-241045- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL- CASCADE-CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON- TOOLE-LIBERTY-EASTERN PONDERA-BLAINE- SOUTHERN ROCKY MOUNTAIN FRONT-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 300 PM MDT MON JUL 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TODAY AND TONIGHT NEAR RECORD HIGH TEMPERATURES ARE POSSIBLE TODAY. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THESE STORMS WILL HAVE GUSTY WINDS ASSOCIATED WITH THEM...WHICH MAY CAUSE SOME FIRE WEATHER CONCERNS IN THE EVENING. HOWEVER WIDESPREAD RED FLAG CONDITIONS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY INCREASING WINDS AND MOISTURE COMBINED WITH VERY WARM TEMPERATURES TUESDAY WILL CONTINUE FIRE WEATHER CONCERNS. THUNDERSTORMS WILL RETURN TO MOST OF THE AREA TUESDAY AFTERNOON AND EVENING. SOME STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 23, 4:23 PM MDT, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
423 PM MDT MON JUL 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL 7 NE HIGHWOOD 47.66N 110.68W
07/23/2007 M1.00 INCH CHOUTEAU MT CO-OP OBSERVER
WIND GUSTS ESTIMATED 50-60 MPH.
&&
EKLocal storm report, Jul 23, 6:54 PM MDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
654 PM MDT MON JUL 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 15 S INVERNESS 48.34N 110.68W
07/23/2007 E70.00 MPH HILL MT TRAINED SPOTTER
ESTIMATED 70 MPH WIND GUST WITH PEA SIZED HAIL.
&&
DEThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 6:00 PM MDT | Severe Thunderstorm Warning | TFX | Fergus, Judith Basin | 45 min |
| Jul 23, 6:01 PM MDT | Severe Thunderstorm Warning | TFX | Hill | 44 min |
| Jul 23, 6:46 PM MDT | Severe Thunderstorm Warning | TFX | Fergus | 44 min |
| Jul 23, 7:13 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 47 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.